Alert archive / California / High Wind Warnings in 2022

High Wind Warning 2, NWS San Francisco Bay Area, CA

February 1, 2022

NWS San Francisco Bay Area, CA issued this high wind warning at Feb 1, 2022, 2:33 AM PST. It took effect at Feb 1, 2022, 3:00 AM PST. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2022, 2:33 AM PST (10:33 UTC)
In effect from
Feb 1, 2022, 3:00 AM PST
Expired
Feb 2, 2022, 8:03 PM PST
In force
41 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

625 
WWUS76 KMTR 011033
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
233 AM PST Tue Feb 1 2022

CAZ507-012300-
/O.UPG.KMTR.WI.Y.0002.220201T1100Z-220203T1700Z/
/O.NEW.KMTR.HW.W.0002.220201T1100Z-220203T1700Z/
North Bay Mountains-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
and Woodacre
233 AM PST Tue Feb 1 2022

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THURSDAY...

* WHAT...North winds 20 to 35 mph with gusts 50 to 65 mph 
  expected. Peak wind gusts of 65 to 95 mph are possible on the 
  lee side of higher ridges and peaks, especially near 
  traditionally windy locations such as near Geyser Peak. 

* WHERE...North Bay Mountains.

* WHEN...Until 9 AM PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ006-505-510-529-012300-
/O.EXB.KMTR.WI.Y.0002.220202T0500Z-220203T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
East Bay Interior Valleys-Northern Monterey Bay-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Concord, Antioch, Livermore, Walnut Creek, Pleasanton,
Pittsburg, San Ramon, Santa Cruz, Watsonville, and Live Oak
233 AM PST Tue Feb 1 2022

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST
WEDNESDAY...

* WHAT...North winds 15 to 25 mph with gusts 30 to 45 mph 
  expected.
 
* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, East Bay Interior Valleys and Northern 
  Monterey Bay.

* WHEN...From 9 PM this evening to 9 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ506-509-012300-
/O.EXA.KMTR.WI.Y.0002.220201T1100Z-220203T1700Z/
North Bay Interior Valleys-San Francisco Peninsula Coast-
Including the cities of Santa Rosa, South Santa Rosa, Napa, 
San Rafael, Petaluma, Novato, Rohnert Park, and Pacifica
233 AM PST Tue Feb 1 2022

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY...

* WHAT...North winds 15 to 25 mph with gusts 30 to 45 mph 
  expected.

* WHERE...North Bay Interior Valleys and San Francisco Peninsula 
  Coast.

* WHEN...Until 9 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ512-012300-
/O.EXT.KMTR.WI.Y.0002.220202T0500Z-220203T0500Z/
Santa Cruz Mountains-
Including the cities of Scotts Valley, Boulder Creek, 
and Day Valley
233 AM PST Tue Feb 1 2022

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST
WEDNESDAY...

* WHAT...North winds 15 to 25 mph with gusts 35 to 50 mph
  expected. Wind gusts in excess of 50 mph expected in the 
  highest peaks and ridges.

* WHERE...Santa Cruz Mountains.

* WHEN...From 9 PM this evening to 9 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ511-012300-
/O.CON.KMTR.WI.Y.0002.220201T1100Z-220203T1700Z/
East Bay Hills and the Diablo Range-
Including the city of Blackhawk
233 AM PST Tue Feb 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

* WHAT...North winds 20 to 30 mph with gusts 50 to 65 mph
  expected. Isolated gusts in excess of 65 mph expected in the
  highest peaks and ridges.

* WHERE...East Bay Hills and the Diablo Range.

* WHEN...Until 9 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
5 follow-up statements
237 
WWUS76 KMTR 012143
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
143 PM PST Tue Feb 1 2022

CAZ507-020545-
/O.CON.KMTR.HW.W.0002.000000T0000Z-220203T1700Z/
North Bay Mountains-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
and Woodacre
143 PM PST Tue Feb 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

* WHAT...Northeast winds 20 to 35 mph with gusts 50 to 65 mph.
  Peak wind gusts of 75 mph possible on higher ridges and peaks.

* WHERE...North Bay Mountains.

* WHEN...Until 9 AM PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ506-509-511-020545-
/O.CON.KMTR.WI.Y.0002.000000T0000Z-220203T1700Z/
North Bay Interior Valleys-San Francisco Peninsula Coast-
East Bay Hills and the Diablo Range-
Including the cities of Santa Rosa, South Santa Rosa, Napa, 
San Rafael, Petaluma, Novato, Rohnert Park, Pacifica, 
and Blackhawk
143 PM PST Tue Feb 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

* WHAT...North winds 15 to 25 mph with gusts 30 to 45 mph 
  expected.

* WHERE...North Bay Interior Valleys and San Francisco Peninsula 
  Coast.

* WHEN...Until 9 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ006-505-510-512-529-020545-
/O.CON.KMTR.WI.Y.0002.220202T0500Z-220203T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
East Bay Interior Valleys-Santa Cruz Mountains-
Northern Monterey Bay-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Concord, Antioch, Livermore, Walnut Creek, Pleasanton,
Pittsburg, San Ramon, Scotts Valley, Boulder Creek, Day Valley, 
Santa Cruz, Watsonville, and Live Oak
143 PM PST Tue Feb 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
PST WEDNESDAY...

* WHAT...North winds 15 to 25 mph with gusts 30 to 45 mph 
  expected.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, East Bay Interior Valleys and Northern 
  Monterey Bay.

* WHEN...From 9 PM this evening to 9 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
679 
WWUS76 KMTR 020539
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
939 PM PST Tue Feb 1 2022

CAZ507-021400-
/O.CON.KMTR.HW.W.0002.000000T0000Z-220203T1700Z/
North Bay Mountains-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
and Woodacre
939 PM PST Tue Feb 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...North Bay Mountains.

* WHEN...Until 9 AM PST Thursday.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ506-509-511-021400-
/O.CON.KMTR.WI.Y.0002.000000T0000Z-220203T1700Z/
North Bay Interior Valleys-San Francisco Peninsula Coast-
East Bay Hills and the Diablo Range-
Including the cities of Santa Rosa, South Santa Rosa, Napa, 
San Rafael, Petaluma, Novato, Rohnert Park, Pacifica, 
and Blackhawk
939 PM PST Tue Feb 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...San Francisco Peninsula Coast, North Bay Interior 
  Valleys and East Bay Hills and the Diablo Range.

* WHEN...Until 9 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ006-505-510-512-529-021400-
/O.CON.KMTR.WI.Y.0002.000000T0000Z-220203T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
East Bay Interior Valleys-Santa Cruz Mountains-
Northern Monterey Bay-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Concord, Antioch, Livermore, Walnut Creek, Pleasanton,
Pittsburg, San Ramon, Scotts Valley, Boulder Creek, Day Valley, 
Santa Cruz, Watsonville, and Live Oak
939 PM PST Tue Feb 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, Santa Cruz Mountains, East Bay Interior 
  Valleys and Northern Monterey Bay.

* WHEN...Until 9 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
292 
WWUS76 KMTR 021049
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
249 AM PST Wed Feb 2 2022

CAZ507-021900-
/O.EXT.KMTR.HW.W.0002.000000T0000Z-220203T0800Z/
North Bay Mountains-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
and Woodacre
249 AM PST Wed Feb 2 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...North winds 20 to 35 mph with gusts up to 70 mph.

* WHERE...North Bay Mountains.

* WHEN...Until midnight PST tonight.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ506-509-511-021900-
/O.EXT.KMTR.WI.Y.0002.000000T0000Z-220203T0800Z/
North Bay Interior Valleys-San Francisco Peninsula Coast-
East Bay Hills and the Diablo Range-
Including the cities of Santa Rosa, South Santa Rosa, Napa, 
San Rafael, Petaluma, Novato, Rohnert Park, Pacifica, 
and Blackhawk
249 AM PST Wed Feb 2 2022

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...San Francisco Peninsula Coast, North Bay Interior 
  Valleys and East Bay Hills and the Diablo Range.

* WHEN...Until midnight PST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ006-505-510-512-529-021900-
/O.CON.KMTR.WI.Y.0002.000000T0000Z-220203T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
East Bay Interior Valleys-Santa Cruz Mountains-
Northern Monterey Bay-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Concord, Antioch, Livermore, Walnut Creek, Pleasanton,
Pittsburg, San Ramon, Scotts Valley, Boulder Creek, Day Valley, 
Santa Cruz, Watsonville, and Live Oak
249 AM PST Wed Feb 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, Santa Cruz Mountains, East Bay Interior 
  Valleys and Northern Monterey Bay.

* WHEN...Until 9 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
123 
WWUS76 KMTR 021848
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1048 AM PST Wed Feb 2 2022

CAZ507-030430-
/O.CON.KMTR.HW.W.0002.000000T0000Z-220203T0800Z/
North Bay Mountains-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
and Woodacre
1048 AM PST Wed Feb 2 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WHAT...North winds 20 to 35 mph with gusts up to 70 mph.

* WHERE...North Bay Mountains.

* WHEN...Until midnight PST tonight.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ506-509-511-030430-
/O.CON.KMTR.WI.Y.0002.000000T0000Z-220203T0800Z/
North Bay Interior Valleys-San Francisco Peninsula Coast-
East Bay Hills and the Diablo Range-
Including the cities of Santa Rosa, South Santa Rosa, Napa, 
San Rafael, Petaluma, Novato, Rohnert Park, Pacifica, 
and Blackhawk
1048 AM PST Wed Feb 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...San Francisco Peninsula Coast, North Bay Interior 
  Valleys and East Bay Hills and the Diablo Range.

* WHEN...Until midnight PST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ006-505-510-512-529-030430-
/O.CON.KMTR.WI.Y.0002.000000T0000Z-220203T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
East Bay Interior Valleys-Santa Cruz Mountains-
Northern Monterey Bay-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Concord, Antioch, Livermore, Walnut Creek, Pleasanton,
Pittsburg, San Ramon, Scotts Valley, Boulder Creek, Day Valley, 
Santa Cruz, Watsonville, and Live Oak
1048 AM PST Wed Feb 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, Santa Cruz Mountains, East Bay Interior 
  Valleys and Northern Monterey Bay.

* WHEN...Until 9 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
022 
WWUS76 KMTR 030403
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
803 PM PST Wed Feb 2 2022

CAZ507-030515-
/O.CAN.KMTR.HW.W.0002.000000T0000Z-220203T0800Z/
North Bay Mountains-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
and Woodacre
803 PM PST Wed Feb 2 2022

...HIGH WIND WARNING IS CANCELLED...

Wind observations this evening have dropped below High Wind
Warning criteria. Hi-res model guidance shows that lighter winds
are forecast for the rest of tonight and into Thursday.

$$

CAZ506-509-511-030515-
/O.CAN.KMTR.WI.Y.0002.000000T0000Z-220203T0800Z/
North Bay Interior Valleys-San Francisco Peninsula Coast-
East Bay Hills and the Diablo Range-
Including the cities of Santa Rosa, South Santa Rosa, Napa, 
San Rafael, Petaluma, Novato, Rohnert Park, Pacifica, 
and Blackhawk
803 PM PST Wed Feb 2 2022

...WIND ADVISORY IS CANCELLED...

Wind observations this evening have dropped below Wind Advisory 
criteria. Hi-res model guidance shows that lighter winds are 
forecast for the rest of tonight and into Thursday.

$$

CAZ006-505-510-512-529-030515-
/O.CAN.KMTR.WI.Y.0002.000000T0000Z-220203T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
East Bay Interior Valleys-Santa Cruz Mountains-
Northern Monterey Bay-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Concord, Antioch, Livermore, Walnut Creek, Pleasanton,
Pittsburg, San Ramon, Scotts Valley, Boulder Creek, Day Valley, 
Santa Cruz, Watsonville, and Live Oak
803 PM PST Wed Feb 2 2022

...WIND ADVISORY IS CANCELLED...

Wind observations this evening have dropped below Wind Advisory 
criteria. Hi-res model guidance shows that lighter winds are 
forecast for the rest of tonight and into Thursday.

$$

For more information from the National Weather Service visit
http://weather.gov/mtr

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind warning went out at Jan 31, 9:52 PM PST, 4 hours 41 minutes earlier.

Area forecast discussion, Jan 31, 9:52 PM PST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
952 PM PST Mon Jan 31 2022

.SYNOPSIS...Dry weather conditions will continue through the week
with mild days and cool nights. Dry offshore winds will develop
overnight through midweek across the Bay Area and Central Coast
peaks and ridges. The offshore winds will bring breezy to gusty
conditions to the Bay Area. Slight warming will be possible late
week with another bout of offshore winds possible this weekend.

&&

.DISCUSSION...as of 7:59 PM PST Monday...As the observed maximum
temperatures began to roll in late this afternoon/early this
evening it was abundantly clear that the high clouds played a role
in today's temperatures. A wide spread of temperatures were
observed from the sunny north and cloudy south with SF Bay being
the dividing line. The North Bay and some of the East Bay maxed
out in the 60s, while areas to the south remained in the 50s.
Another interesting item of note this evening are some robust
echoes showing up on radar over the coastal waters. Sadly, this is
not rain being picked, but rather sea spray.

The 00Z NAM is in and now we wait for our hi-res WRF to get a more
detailed look. Regardless, the NAM is still pointing to a robust
offshore flow event starting tonight and persisting for much of
the upcoming week. Winds over the North Bay Hills are already
starting to switch to N/NE. Not overly strong yet, but a change
in direction nonetheless. The large scale gradient from SFO-WMC
has also switched to offshore as well. Over the next 12 hours the
offshore gradient will increase and so will the winds. The peak
wind period still looks to be late Tuesday night/early Wednesday
morning. At this time it does look a tad weaker than the last wind
event, but impactful enough to warrant a Wind Advisory. There are
still indications of a mountain wave set up over the North Bay
early Wednesday. If this signal continues in the forecast the Wind
Advisory may be needed in the valleys as well.

Simply put, if you have loose outdoor objects around your house
now is a good time to secure them.

One final thought - fire weather. The lack of recent rainfall and
several rounds of offshore continue to dry out fuels across the
region. While this is not late summer or fall, care should be
taken outside with open flames or sparks. Fire starts are
possible during the peak of the wind/low humidity.

&&

.PREV DISCUSSION...as of 2:31 PM PST Monday...Widespread mid/high
level clouds continue to spread inland across the region this
afternoon with temperatures in the mid 50s to mid 60s. This is the
result of a dry mid/upper level trough dropping across the region
as high pressure over the eastern Pacific has retreated to the
west. These clouds are forecast to clear from north to south late
tonight into early Tuesday morning allowing for temperatures to
once again drop into the 30s across the interior valleys and 40s
elsewhere across much of the Bay Area and Central Coast.

As the mid/upper level trough deepens and drops southward across
the Intermountain West, dry offshore flow will begin to develop
over the region late tonight through midweek. This will result in
strengthening winds first over the North Bay Mountains and then
East Bay Hills/Diablo Range by early Tuesday morning. These
stronger winds will begin to pick up across the Santa Cruz
Mountains as well late Tuesday into Wednesday. Thus, the High Wind
Watch has been upgraded to a Wind Advisory for the aforementioned
locations. The strongest winds are likely to remain confined to
elevations above 2,500 feet where gusts in excess of 60 mph will
be likely in the highest peaks and ridges, especially in the
interior North Bay Mountains. Gusts of 45 to 60 mph will be
possible in these areas down to around 1,000 feet as well. There
is the potential from Tuesday into Wednesday for winds to
occasionally mix down (downsloping) into adjacent valley or
coastal locations, especially on the west or leeward side of the
higher terrain. Otherwise, breezy wind gusts of 20 to 35 mph will
be common at times through midweek across the major urban areas.
Along with the wind, much drier air will advect into the region as
the offshore flow develops and persists over the region. This
will bring humidity values down into the 10%-30% range with little
to no humidity recovery at night, especially in the higher
elevations. This will result in elevated fire weather concerns
given the dry conditions during the past few weeks. Winds being to
diminish during the day Wednesday yet will remain gusty in the
higher terrain over the North Bay and East Bay. Things to prepare
for ahead of the winds: secure any loose objects outside, be ready
in case power outages occur, avoid driving during strong winds
especially in high profile vehicles and be aware that downed tree
limbs or trees may cause road hazards.

Seasonably cool conditions will also persist through midweek
under mostly clear sky conditions. Overnight/morning temperatures
will also be cool/chilly given the colder, drier air mass settling
into the region. This should result in afternoon temperatures in
the mid/upper 50s to lower 60s and overnight lows in the 30s to
40s.

Winds diminish region-wide on Thursday into Friday with a slight
warming trend expected as high pressure builds back toward the
California coast. Forecast ensembles are in good agreement with
continued dry weather conditions lasting potentially into the
middle of February. Additional bouts of offshore winds are
possible this weekend and again next week as dry mid/upper level
troughs slid southward across the interior portions of the West.

&&

.AVIATION...as of 9:52 PM PST Monday...For the 06z TAFs.
Northerly gradients are rapidly tightening across the region as
dry northerly winds increase. These dry winds should preclude any
low cloud formation overnight with band of high clouds starting
to drift south of the Bay Area terminals. LLWS in tafs as strong
northerly winds will develop overnight into Tuesday.

Vicinity of KSFO...VFR skies overnight into Tuesday. Developing
northeast winds will keep skies mostly clear with LLWS the biggest
concern the next 24 hours with possible periods of northeast winds
impacting SFO approach. Winds at SFO proper may be much lighter
than immediate vicinity.

KSFO Bridge Approach...LLWS likely overnight and especially
Tuesday into Tuesday night as strong offshore winds descend off
the East Bay hills. Dry offshore winds will keep skies VFR.

Monterey Bay...Generally light winds for MRY and SNS as strongest
winds stay to the north but WVI could feel LLWS as winds come off
the Santa Cruz mountains Tuesday into Tuesday night. Skies to
remain VFR.

&&

.MARINE...as of 9:00 PM PST Monday...Strong northerly winds will
strengthen overnight and peak through mid week, with the strongest
winds in the northern outer waters. These winds will generate
periods of gale force gusts and steep wind waves in excess of 10
feet in the nearshore waters and in excess of 15 feet in the outer
waters. Hazardous conditions for small craft vessels will persist
due to a combination of wind and seas through mid week.
Relatively lighter winds and seas are expected at the end of the
week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...Wind Advisory...CAZ507-511
             SCA...Pt Reyes to Pigeon Pt 0-10 nm from 9 AM
             SCA...Pigeon Pt to Pt Pinos 0-10 nm from 9 AM
             GLW...Pt Arena to Pigeon Pt 10-60 nm
             SCA...Pt Arena to Pt Reyes 0-10 nm
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
             SCA...SF Bay from 9 AM

&&

PUBLIC FORECAST: MM
AVIATION: RWW
MARINE: RWW

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

High Wind Warnings in California, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.